Texas, 2004Flash Flooding in Texas, June 29, 2004
June 29, 2004 · NWS EWX · 9 events in 9 counties and zones
9 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 29, 8:30 AM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 29, 8:30 AM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
930 AM CDT TUE JUN 29 2004
.UPDATE DISCUSSION...
A FLASH FLOOD WATCH IS CURRENTLY IN PLACE FOR ALL OF SOUTH CENTRAL
TEXAS AND THE HILL COUNTRY UNTIL 4PM WEDNESDAY. WE DONT SEE THIS
CHANGING AT THIS TIME.
THE COUNTY WARNING FORECAST AREA...(CWFA)...CONTINUES TO BE UNDER
THE INFLUENCE OF SEVERAL FEATURES. ONE BEING THE LOW LEVEL INFLOW OFF
THE GULF AND THE RIDGE PARKED TO THE EAST. THE SECOND BEING THE UPPER
LEVEL MOISTURE INFLOW FROM THE PACIFIC/BAJA REGION AS SEEN BY WV/IR
SATELLITE LOOPS. A WEAK RIDGE IS LOCATED TO THE NORTHWEST AND THE
SOUTHERN AND CENTRAL PLAINS ARE DOMINATED BY WEAK TROFING. MOISTURE
CONTINUES TO BE ADVECTION INTO THE REGION AND WILL CONTINUE UNTIL
THE EASTERN GULF RIDGE REINFORCES THE SOUTHERN PLAINS AS FORECASTED
TO DO SO THIS WEEKEND.
MODEL GUIDANCE CONTINUES TO SHOW A VERY WET CONDITIONS FOR THE CWFA
THROUGH LATE WEDNESDAY. THE ONLY DIFFERENCES HAVE BEEN THE AMOUNT OF
RAIN FORECASTED TO FALL. BUT ALL THE MODELS AGREE WITH THE ONGOING
RAIN EVENT ENDING BY THIS WEEKEND.
THE 4AM FORECAST PACKAGE HAS EVERYTHING HANDLED OK.
WILL MAKE A FEW MINOR ADJUSTMENTS TO BRING THE GRIDS AND FORECAST
MORE INLINE WITH THE CHANGING WEATHER TRENDS.
&&
.PREV DISCUSSION...
S TX REMAINS SETUP FOR ADDITIONAL HEAVY RAINFALL FOR THE NEXT
36-48 HOURS WITH THE POSSIBILITY OF LESSENING RAIN CHCS FROM THE
WEST BY LATE WEDNESDAY OR THURSDAY. S TX CONTS TO BE ON THE NW
PERIPHERY OF A RIDGE OVER THE GLFMEX...KEEPING A MID LEVEL TAP OF
TROPICAL MOISTURE ACROSS S TX FROM MEXICO. S/W ENERGY IS BEING
EJECTED ACRS NRN MEXICO INTO SOUTHWEST TX AROUND THE BASE OF AN UPR
TROF OVR CA/BAJA. SEE NO REASON NOT TO EXTEND THE CURRENT FLOOD WATCH
THRU WED AFTN FOR THE ENTIRE CWA GIVEN THIS SCENARIO.
CURRENT GFS/ECMWF MODEL TRENDS INDICATE THE GULF RDG TO BUILD
WESTWARD WITH TIME AND PUSHING THE MONSOON WEST TO THE SW CONUS.
THE GFS IS A BIT FASTER/STRONGER IN BUILDING THE RDG INTO THE SRN
ROCKIES THAN THE ECMWF SO HAVE KEPT CHC POPS INTO THU...HOWEVER BY
THE 4TH OF JULY WEEKEND INTO EARLY NEXT WEEK...EITHER MODEL SHOWS A
MUCH DRIER WX PATTERN...EXCEPT FOR THE POSSIBILITY OF NWLY FLOW MCSS
SKIRTING THE NERN CWA.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING
FOR ALL OF SOUTH CENTRAL TEXAS UNTIL 4PM WEDNESDAY.
&&
Hazardous weather outlook, Jun 29, 5:00 AM CST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
600 AM CDT TUE JUN 29 2004
TXZ171>173-183>194-202>209-217>225-228-301100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
600 AM CDT TUE JUN 29 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT.
A FLASH FLOOD WATCH FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL
COUNTY HAS BEEN EXTENDED THROUGH WEDNESDAY AFTERNOON. A VERY MOIST
AND UNSTABLE AIRMASS REMAINS IN PLACE. A SERIES OF UPPER LEVEL
DISTURBANCES WILL CONTINUE TO GENERATE SHOWERS AND THUNDERSTORMS
TODAY AND TONIGHT...GRADUALLY SPREADING FROM WEST TO EAST ACROSS
SOUTH CENTRAL TEXAS. HEAVY RAINFALL MAY CAUSE FLOODING. ADDITIONAL
RAINFALL AMOUNTS WILL AVERAGE 1 TO 3 INCHES ARE LIKELY WITH ISOLATED
AMOUNTS OF UP TO 6 INCHES POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE FLASH FLOOD WATCH WILL EXTEND THROUGH WEDNESDAY AFTERNOON.
SHOWERS AND THUNDERSTORMS WILL CONTINUE. HEAVY RAINFALL MAY CAUSE
FLOODING WEDNESDAY. THE WEATHER PATTERN IS EXPECTED TO CHANGE
THURSDAY LEADING TO LOWER CHANCES OF RAINS FRIDAY INTO THE FOURTH OF
JULY WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jun 29, 5:01 AM CST, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
601 AM CDT TUE JUN 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0555 AM FLASH FLOOD VANDERPOOL 29.74N 99.55W
06/29/2004 BANDERA TX LAW ENFORCEMENT
TWO FEET OF WATER OVER THE ROAD ON HIGHWAY 187.
&&
DCLocal storm report, Jun 29, 6:21 AM CST, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
721 AM CDT TUE JUN 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0606 AM FLASH FLOOD GARNER STATE PARK 29.57N 99.74W
06/29/2004 UVALDE TX LAW ENFORCEMENT
12 FEET OF WATER IN GARNER STATE PARK.
&&
DCLocal storm report, Jun 29, 7:26 AM CST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
826 AM CDT TUE JUN 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0746 AM FLASH FLOOD 3 NW MEDINA 29.83N 99.29W
06/29/2004 BANDERA TX LAW ENFORCEMENT
HIGHWAY 2107 NORTHWEST OF HIGHWAY 16 CLOSED.
&&
DCLocal storm report, Jun 29, 8:40 AM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
940 AM CDT TUE JUN 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0100 AM FLASH FLOOD LEAKEY 29.72N 99.76W
06/29/2004 REAL TX DEPT OF HIGHWAYS
HIGHWAYS 335,336,337,55,1120,2631 CLOSED.
0855 AM FLASH FLOOD UVALDE 29.22N 99.78W
06/29/2004 UVALDE TX LAW ENFORCEMENT
SEVERAL WATER RESCUES OF PEOPLE IN TREES.
&&
VL/DCFlash Flood, Atascosa
- When
- June 29, 10:00 AM CST to 8:00 PM CST
- Where
- Atascosa County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.894, -98.527 (the zone’s center; the record gives no point)
Widespread 1 to 2 inch rain totals, with up to 5 inches in the Lytle area, caused flash flooding from late morning through the afternoon and into the evening.
Flash Flood, Guadalupe
- When
- June 29, 10:00 AM CST to 8:00 PM CST
- Where
- Guadalupe County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.583, -97.949 (the zone’s center; the record gives no point)
Showers and thunderstorms dropped between 1 and 2 inches of rain over much of Guadalupe County. Highest totals were near 5 inches from Seguin southward along SH123 into the southern part of the county. Flash flooding continued from late morning through the afternoon and into the evening.
Flash Flood, Bexar
- When
- June 29, 10:30 AM CST to 5:00 PM CST
- Where
- Bexar County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.449, -98.520 (the zone’s center; the record gives no point)
Between 1 and 2 inches of rain fell over much of Bexar, Comal, Hays and Kendall Counties in the morning. Maximum rain amounts were 3 inches around Somerset. Flash flooding developed in the late morning and continued into the afternoon.
Flash Flood, Caldwell
- When
- June 29, 10:30 AM CST to 8:00 PM CST
- Where
- Caldwell County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.837, -97.620 (the zone’s center; the record gives no point)
Showers and thunderstorms produced a general 1 to 2 inch rain over Caldwell County, with as much as 5 inches between Lockhart and Luling. Flash flooding was reported from late morning into the evening hours.
Flash Flood, Comal
- When
- June 29, 10:30 AM CST to 4:00 PM CST
- Where
- Comal County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.808, -98.278 (the zone’s center; the record gives no point)
Between 1 and 2 inches of rain fell over much of Bexar, Comal, Hays and Kendall Counties in the morning. Maximum rain amounts were 3 inches near New Braunfels. Flash flooding developed in the late morning and continued into the afternoon.
Flash Flood, Hays
- When
- June 29, 10:30 AM CST to 8:00 PM CST
- Where
- Hays County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.058, -98.031 (the zone’s center; the record gives no point)
Between 1 and 2 inches of rain fell over much of Bexar, Comal, Hays and Kendall Counties in the morning. Maximum rain amounts were near 4 inches between Wimberley and Dripping Springs. Flash flooding developed in the late morning and continued into the evening.
Flash Flood, Kendall
- When
- June 29, 10:30 AM CST to 5:00 PM CST
- Where
- Kendall County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.945, -98.712 (the zone’s center; the record gives no point)
Between 1 and 2 inches of rain fell over much of Bexar, Comal, Hays and Kendall Counties in the morning. Maximum rain amounts were near 3 inches between Sisterdale and Boerne. Flash flooding developed in the late morning and continued into the afternoon.
Flash Flood, Kerr
- When
- June 29, 10:30 AM CST to 5:00 PM CST
- Where
- Kerr County, East Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.062, -99.350 (the zone’s center; the record gives no point)
Rainfall averaging 1 inch over eastern Kerr County, and between 2 and 3 inches from Kerrville to Center Point, fell in the late morning. The resulting flash flooding closed US27 and FM480 through the afternoon.
Flash Flood, Medina
- When
- June 29, 10:30 AM CST to 2:00 PM CST
- Where
- Medina County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.356, -99.110 (the zone’s center; the record gives no point)
Scattered showers and thunderstorms produced a general 1 to 2 inch rainfall over Medina County. Totals ash high as 6 inches were reported north and west of D'Hanis. FM1796 and FM462 were reported closed due to high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Guam, June 29, 20045 deaths · 1 event
- Dense Fog in California, June 29, 200410 injured · $75,000 · 1 event
- Flash Flood in New Mexico, June 29, 2004$500,000 · 1 event
- Tornado in Texas, June 29, 2004$80,000 · F0 · 1 event
- Damaging Wind in Louisiana, June 29, 2004$40,000 · 60 kt wind · 1 event
- Flash Flooding in Texas, June 29 to 30, 2004$25,000 · 4 events
- Damaging Wind in Florida, June 29, 2004$15,000 · 50 kt wind · 1 event
- Damaging Wind in Florida, June 29, 2004$15,000 · 50 kt wind · 1 event
- Flash Flooding in Texas, June 29, 20049 events
- Lightning Strike in Montana, June 29, 20041 injured · $10,000 · 1 event
- Flash Flood and Hail in South Carolina, June 29 to 30, 200460 kt wind · 8 events
- Flash Flooding and Hail in Oregon, June 29, 200463 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409888, 5409889, 5409890, 5409891, 5409892, 5409893, 5409894, 5409895, 5409972.